Does Lorazepam Cause Weight Gain

Does Lorazepam Cause Weight Gain



Does Lorazepam Cause Weight Gain
There are many types of​ anxiety disorders and determining which one is​ causing you to​ behave that way will take time so the​ proper treatment can be administered .​
Medication such as​ lorazepam may be given since it​ is​ a​ mild tranquilizer and sedative once it​ is​ prescribed by the​ doctor .​
Lorazepam is​ in​ a​ group of​ drugs called benzodiazepines .​
The common side effects for anyone that is​ prescribed to​ take Lorazepam include clumsiness or​ unsteadiness,​ dizziness or​ lightheadedness,​ drowsiness and slurred speech .​
In rare cases,​ you may also experience abdominal or​ stomach cramps,​ blurred vision,​ changes in​ your sex drive,​ constipation,​ diarrhea,​ fatigue,​ headaches,​ muscle spasms,​ nausea,​ difficulty urinating and vomiting.
Because of​ the​ side effects mentioned,​ patients are advised not to​ drive,​ operate heavy machinery or​ engage in​ hazardous activities especially while at​ work .​
They should also not drink and take other medications because it​ may cause the​ person to​ have a​ seizure .​
THIs can be prevented of​ course by telling the​ doctor what other medications you are currently taking .​
What they don’t tell you is​ that you will also gain weight as​ a​ result of​ using this drug .​
The reason is​ that you simply feel hungrier and since we​ eat when we​ feel the​ urge,​ you consume more than you used to​ thus adding those extra pounds .​
But Lorazepam is​ not the​ only drug that causes weight gain for those suffering from anxiety disorders .​
Similar drugs that are better known as​ SSRI’s or​ selective serotonin reuptake inhibitors have had the​ same effect .​
Examples of​ these include Celexa,​ Lexapro,​ Prozac,​ Paxil,​ Zoloft and Seroril .​
The only way to​ gain control of​ your weight again is​ to​ stop taking the​ drug .​
This is​ easier said than done as​ this medication may become habit forming .​
Some have become so dependent on​ it​ that they use it​ when it​ is​ no longer needed while others who experience difficulty sleeping,​ irritability and nervousness will increase the​ dosage thinking that this will make them feel better .​
The ideal dosage of​ Lorazepam is​ between .5 to​ 2.0 mg two to​ four times a​ day .​
Sometimes,​ you may also suffer from confusion,​ burning or​ prickly sensations,​ increased sense of​ hearing,​ increased sensitivity to​ touch and pain,​ loss of​ sense of​ reality,​ mental depression,​ muscle cramps,​ profuse sweating,​ rapid heartbeat,​ sensitivity to​ light and vomiting .​
Because lorazepam is​ addictive,​ this is​ only given for a​ short period of​ time and when your condition improves,​ your doctor will reduce the​ dosage gradually to​ prevent withdrawal .​
Things only get worse if​ the​ patient is​ suffering from a​ severe anxiety disorder which means the​ length of​ time that this will be used is​ much longer than someone who is​ experienced a​ mild anxiety disorder .​
The doctor may of​ course reduce the​ dosage given if​ the​ side effects are severe and you can only take so much when this is​ the​ only way to​ get better .​
There was a​ time that lorazepam and other drugs that are designed to​ help patients with anxiety disorders could make them lose weight .​
Unfortunately,​ the​ long term effects disprove it​ as​ people do gain weight .​
You can shed off those excess pounds later on​ by asking the​ doctor to​ prescribe something else but since these also have the​ same effects,​ exercise and a​ good diet are the​ only solutions .​




You Might Also Like:




No comments:

Powered by Blogger.